Alert archive / North Carolina / River Flood Warnings in 2015
River Flood Warning 22, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Dec 22, 2015, 2:09 PM EST for Anson County, Stanly County, North Carolina. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 22, 2015, 2:09 PM EST (19:09 UTC)
- Expired
- Dec 23, 2015, 10:52 AM EST
- In force
- 21 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anson County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 162 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rocky River NC near Norwood (NRWN7). The gauge peaked at 22.44 ft at Dec 22, 2015, 7:00 PM EST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02126000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
057
WGUS42 KRAH 221909
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
209 PM EST TUE DEC 22 2015
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Rocky River Near Norwood affecting Anson and Stanly Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC007-167-230709-
/O.NEW.KRAH.FL.W.0022.151222T1909Z-151223T1552Z/
/NRWN7.1.ER.151222T1853Z.151223T0000Z.151223T0352Z.NO/
209 PM EST TUE DEC 22 2015
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Rocky River Near Norwood.
* until Wednesday morning, or until the warning is cancelled.
* At 2:00 PM Tuesday the stage was 20.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet by this
evening. The river will fall below flood stage tonight.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Rocky River
Norwood 20 20.1 Tue 02 PM 16.3 15.9 9.2 7.4 6.6
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Norwood: 212.91
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$3 follow-up statements
730
WGUS82 KRAH 222117
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EST TUE DEC 22 2015
...The Flood Warning continues for the following rivers in North
Carolina..
Rocky River Near Norwood affecting Anson and Stanly Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC007-167-230917-
/O.CON.KRAH.FL.W.0022.000000T0000Z-151223T1552Z/
/NRWN7.1.ER.151222T1853Z.151223T0000Z.151223T0352Z.NO/
417 PM EST TUE DEC 22 2015
The Flood Warning continues for
the Rocky River Near Norwood.
* At 4:00 PM Tuesday the stage was 21.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet by this
evening. The river will fall below flood stage late tonight.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Rocky River
Norwood 20 21.5 Tue 04 PM 16.3 15.9 9.2 7.4 6.6
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
############DELETE STATIONS BELOW THAT ARE NOT APPLICABLE##########
Norwood: 212.91
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$087
WGUS82 KRAH 230320
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1020 PM EST TUE DEC 22 2015
...The Flood Warning continues for the following rivers in North
Carolina...
Haw River Near Bynum affecting Chatham County
Rocky River Near Norwood affecting Anson and Stanly Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-231520-
/O.EXT.KRAH.FL.W.0023.000000T0000Z-151223T1905Z/
/BYNN7.1.ER.151222T1919Z.151223T0146Z.151223T0705Z.NO/
1020 PM EST TUE DEC 22 2015
The Flood Warning continues for
the Haw River Near Bynum.
* At 10:00 PM Tuesday the stage was 12.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage
after midnight.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Haw River
Bynum 11 12.2 Tue 10 PM 10.1 10.7 9.4 7.7 7.0
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Bynum: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$
NCC007-167-231520-
/O.EXT.KRAH.FL.W.0022.000000T0000Z-151223T1657Z/
/NRWN7.1.ER.151222T1853Z.151223T0000Z.151223T0457Z.NO/
1020 PM EST TUE DEC 22 2015
The Flood Warning continues for
the Rocky River Near Norwood.
* At 10:00 PM Tuesday the stage was 21.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage
after midnight.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Rocky River
Norwood 20 21.9 Tue 10 PM 15.5 15.8 7.7 5.9 5.0
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Norwood: 212.91
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$885
WGUS82 KRAH 231116
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 AM EST WED DEC 23 2015
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Haw River Near Bynum affecting Chatham County
Rocky River Near Norwood affecting Anson and Stanly Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-231146-
/O.CAN.KRAH.FL.W.0023.000000T0000Z-151223T1905Z/
/BYNN7.1.ER.151222T1919Z.151223T0146Z.151223T0813Z.NO/
616 AM EST WED DEC 23 2015
The Flood Warning is cancelled for
the Haw River Near Bynum.
* At 6:01 AM Wednesday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* fell below flood stage at 3:13 AM Wednesday.
* Forecast...The river will continue to fall to 10.7 feet by tomorrow
morning.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Haw River
Bynum 11 10.6 Wed 06 AM 10.7 9.4 7.7 7.0
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Bynum: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$
NCC007-167-231146-
/O.CAN.KRAH.FL.W.0022.000000T0000Z-151223T1657Z/
/NRWN7.1.ER.151222T1853Z.151223T0000Z.151223T0607Z.NO/
616 AM EST WED DEC 23 2015
The Flood Warning is cancelled for
the Rocky River Near Norwood.
* At 6:00 AM Wednesday the stage was 18.0 feet.
* Flood stage is 20.0 feet.
* fell below flood stage at 1:07 AM Wednesday.
* Forecast...The river will continue to fall to 15.8 feet by tomorrow
morning.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Rocky River
Norwood 20 18.0 Wed 06 AM 15.8 7.7 5.9 5.0
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Norwood: 212.91
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Dec 22, 2:09 PM EST, 0 minutes earlier.
Area forecast discussion, Dec 22, 2:09 PM EST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 209 PM EST TUE DEC 22 2015 .SYNOPSIS...A WEDGE FRONT WILL REMAIN QUASI-STATIONARY OVER THE PIEDMONT THROUGH TONIGHT...THEN BE OVERTAKEN BY A MARITIME WARM FRONT THAT WILL SURGE ACROSS THE CAROLINAS AND VIRGINIA ON WEDNESDAY. ANOMALOUSLY STRONG SUB-TROPICAL HIGH PRESSURE OVER THE WEST-CENTRAL ATLANTIC OCEAN WILL THEN DIRECT UNSEASONABLY WARM AND MOIST SOUTHERLY FLOW THROUGHOUT THE SOUTHEASTERN UNITED STATES THROUGH CHRISTMAS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 950 AM TUESDAY... DEEP SOUTHWESTERLY FLOW CONTINUES THIS MORNING WITH STRONG WARM/MOIST ADVECTION BETWEEN THE WESTERN ATLANTIC RIDGE AND THE WESTERN US TROUGHINESS. THE PRIMARY MOIST AXIS ASSOCIATED THE THIS MORNING'S HEAVY RAIN IS SHIFTING EAST WITH THE DEPARTING LLJ...AND DRIER AIR NOTED AT 700MB IS FILTERING IN FROM THE WEST. RADAR TRENDS HAVE BEEN FOR A FASTER EASTWARD PROGRESSION OF CONVECTIVE ELEMENTS AND LESS POTENTIAL FOR FLOODING AS THE MORNING WEARS ON...WITH MOST AREAS OUTSIDE OF THE ISOLATED CONVECTIVE CELLS REPORTING A THIRD OF AN INCH OR SO OF RAIN IN AN HOUR. THIS TREND WILL CONTINUE AND MANY AREAS WEST OF US 1 SHOULD BE RAIN FREE THIS AFTERNOON. EASTERN AREAS DON'T DRY OUT AS QUICKLY THIS AFTERNOON...AND A CONTINUED STREAM OF LOW AMPLITUDE DISTURBANCES STREAMING FROM NORTHWEST TO NORTHEAST COULD CONTINUE TO TRIGGER PERIODS OF SHOWERS...AT LEAST ENOUGH SO TO CONTINUE CHANCE TO LIKELY POPS IN THE COASTAL PLAIN. OUTSIDE OF THE PRECIP...SOME FOG HAS BEEN DEVELOPING IN THE FOOTHILLS AS THE DRIER AIR ALOFT MOVES IN. EXPECT THIS TO ME TEMPORARY AS MIXING SHOULD PICK UP THIS AFTERNOON...SO WILL MONITOR TRENDS FOR NOW AND HOLD OFF ON A DENSE FOG ADVISORY. HIGHS WILL RANGE FROM THE UPPER 50S NORTHWEST TO NEAR 70 SOUTHEAST. -22 THIS EVENING/TONIGHT: SHOULD SEE A LULL THIS EVENING AND THROUGH THE FIRST HALF OF THE NIGHT WITH RAIN CHANCES QUICKLY RATCHETING UP LATE...ESPECIALLY IN THE WEST AS NEXT STRONG SURGE OF GULF MOISTURE SPREADS NORTH INTO THE AREA IN RESPONSE TO THE NEXT SHORTWAVE TROUGH ROTATING THROUGH THE BASE OF THE UPPER TROUGH AXIS. MILD OVERNIGHT LOWS IN THE UPPER 50S NORTHWEST TO LOWER/MID 60S SOUTHEAST. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... AS OF 420 AM TUESDAY... STRONG GULF MOISTURE TRANSPORT COURTESY OF A 50-60KT H8 LLJ...EAST OF THE NEGATIVE-TILTED TROUGH LIFTING NEWD THROUGH THE MS VALLEY WILL SUPPORT WIDESPREAD SHOWERS ALONG WITH THE CHANCE OF THUNDER ON WEDNESDAY WITH THE POTENTIAL TO REALIZE WEAK TO POSSIBLY MODERATE SURFACE BUOYANCY/DESTABILIZATION WEDNESDAY AFTERNOON ...ESPECIALLY ACROSS THE EASTERN HALF WHERE SFC DEWPOINTS WILL LIKELY RISE INTO THE UPPER 60S/NEAR 70. WHILE CENTRAL NC WILL BE REMOVED FROM THE BETTER UPPER FORCING...THE STRONG LOW-LEVEL MOISTURE CONVERGENCE AND STRENGTHENING DIVERGENCE WITHIN THE RIGHT ENTRANCE REGION OF THE STJ LIFTING THROUGH THE SOUTHERN APPALACHIANS DURING FAVORABLE DIURNAL TIMING COULD SUPPORT A FEW STRONG TO SEVERE STORMS BY THE LATE MORNING AND INTO THE AFTERNOON. HOWEVER AS WE SAW LAST WEEK IN A SIMILAR EVENT...TIMING IS EVERYTHING AND IF THE CONVECTION BLOWS IN AND EXITS THE AREA EARLY ENOUGH IN THE DAY...THEN THE SEVERE POTENTIAL WILL BE NULL. THE MAIN THREAT COULD END UP BEING SOME LOCALIZED/ISOLATED FLOODING WITH ANOTHER INCH POSSIBLE. WILL CONTINUE TO MONITOR AND ADDRESS ANY POTENTIAL SEVERE AND/OR FLOODING THREAT ACCORDINGLY...BUT AT THIS TIME BOTH APPEAR LOW. THE VERY WARM AND MOIST AIR WILL SUPPORT MILD TEMPERATURES IN THE LOWER TO MID 70S ON WEDNESDAY WITH LOWS WEDNESDAY NIGHT STAYING IN THE 60S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 200 PM TUESDAY... THU AND THU NIGHT: STILL SOME DIFFERENCES IN THE MODELS WITH RESPECT TO RAIN...THUS THERE IS STILL SOME UNCERTAINTY. HOWEVER...IT IS LOOKING LIKE THURSDAY COULD BE RELATIVELY DRY...BUT WILL KEEP A CHANCE OF SOME RAIN IN THE FORECAST. RAIN SHOULD NOT BE NEARLY AS WIDESPREAD AS IN PRECEDING DAYS. BEST CHANCES FOR CONVECTION WILL BE IN THE NORTHWEST...ESPECIALLY IN THE AFT/EVE AND INTO THE OVERNIGHT. HIGHEST TEMPERATURES OF THE LONG TERM ARE STILL EXPECTED ON THURSDAY AS THE SOUTHERLY WARM ADVECTION PEAKS. HIGHS IN THE LOW TO MID 70S NW TO AROUND 80 DEGREES IN THE SE. LOWS GENERALLY IN THE MID 60S. FRI THROUGH SUN: AS OF THE LATEST MEDIUM RANGE MODEL RUNS...THIS PERIOD WILL LIKELY BE DOMINATED BY SUB-TROPICAL RIDGING ALOFT OVER THE SOUTHEAST U.S.. SOUTHERLY TO SOUTHWESTERLY RETURN FLOW AROUND THE SURFACE HIGH WILL CONTINUE TO USHER WARM MOIST AIR INTO THE REGION...RESULTING IN A VERY WARM AND MOIST PERIOD FOR THIS TIME OF YEAR. THE OCCASIONAL UPPER LEVEL DISTURBANCE RIDING THE RIDGE MAY GENERATING ENOUGH LIFT IN THE ANOMALOUSLY WARM MOIST AIRMASS TO KICK OFF SOME SHOWERS...MAINLY IN THE AFT/EVE HOURS. THE GENERAL PRECIP TREND FOR THIS PERIOD WILL BE CHARACTERIZED BY A LULL DURING THE OVERNIGHT AND MORNING HOURS AND HIGHEST CHANCES DURING THE AFT/EVE. THE INITIAL FRONTAL SURGE THAT WAS ORIGINALLY EXPECTED TO PUSH SOUTH INTO THE AREA ON FRIDAY WILL LIKELY STAY WELL TO THE NORTH THROUGH AT LEAST SUNDAY EVENING. LOWS THROUGH THE PERIOD WILL BE FAIRLY CONSISTENT...AND WELL ABOVE NORMAL...IN THE MID 50S TO LOW 60S. HIGHS WILL LIKELY FLUCTUATE A BIT MORE...BUT GENERALLY STAY BETWEEN THE MID 60S AND UPPER 70S...WHICH IS 10-15 DEGREES ABOVE NORMAL FOR LATE DECEMBER. MONDAY AND MONDAY NIGHT...THE GFS AND ECMWF VARY ON WHETHER THEY THINK A SECONDARY SURGE WILL PUSH FAR ENOUGH SOUTH TO MOVE INTO CENTRAL NC FOR THE BEGINNING OF THE WEEK. WILL HOLD OFF ON MAKING ANY DRASTIC CHANGES TO THE PREVIOUS FORECAST FOR EARLY NEXT WEEK UNTIL THERE IS BETTER AGREEMENT ONE WAY OR THE OTHER. && .CLIMATE... HERE ARE THE AREA RECORD MAXIMUMS AND HIGH MINIMUMS FOR DECEMBER 24TH AND 25TH. RECORDS HAVE BEEN KEPT IN THE GREENSBORO AREA SINCE 1903... IN THE RALEIGH AREA SINCE 1887... AND IN THE FAYETTEVILLE AREA SINCE 1910. DEC 24: RECORD MAXIMUM HIGH MINIMUM GREENSBORO 71 (1964) 52 (1904) RALEIGH 75 (1931) 59 (1891) FAYETTEVILLE 78 (1931) 66 (1990) DEC 25: RECORD MAXIMUM HIGH MINIMUM GREENSBORO 74 (1955) 58 (1932) RALEIGH 75 (1955) 63 (1932) FAYETTEVILLE 79 (1932) 68 (1932) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...2 NEAR TERM...CBL/22 SHORT TERM...CBL LONG TERM...10 AVIATION...CBL/22 CLIMATE...HARTFIELD/BLAES
Hazardous weather outlook, Dec 22, 11:30 AM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1130 AM EST TUE DEC 22 2015 NCZ021-022-038-039-073-074-083-231630- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 1130 AM EST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN IS EXPECTED TO SPREAD ACROSS WESTERN NORTH CAROLINA LATE TONIGHT AND EARLY DURING THE DAY ON WEDNESDAY. WHILE THE HEAVIEST RAINFALL WILL BE IN THE MOUNTAINS...ONE TO TWO INCHES OF ADDITIONAL RAINFALL IS POSSIBLE IN THE WESTERN PIEDMONT...WHICH MAY LEAD TO SOME RUNOFF PROBLEMS AND MINOR FLOODING IN URBAN AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL EARLY WEDNESDAY MAY LEAD TO SOME MINOR FLOODING CONCERNS IN THE WESTERN PIEDMONT. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>011-023>028-040>043-075>078-084>086-088-089-231630- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1130 AM EST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 22, 9:12 AM EST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
912 AM EST TUE DEC 22 2015
NCZ042-043-078-221500-
JOHNSTON NC-WILSON NC-WAYNE NC-
912 AM EST TUE DEC 22 2015
...A HEAVY RAIN SHOWER WILL AFFECT PORTIONS OF SOUTHEASTERN
JOHNSTON...SOUTHWESTERN WILSON AND NORTHERN WAYNE COUNTIES UNTIL
1000 AM EST...
AT 909 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY RAIN SHOWER NEAR SMITHFIELD...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 35 MPH AND A BRIEF TORRENTIAL DOWNPOUR WILL BE
POSSIBLE WITH THIS SHOWER.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SMITHFIELD...WILSON...FREMONT...MICRO...SELMA...FOUR
OAKS...PINE LEVEL...KENLY AND PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3535 7782 3529 7839 3551 7846 3580 7799
3555 7782 3543 7783 3539 7780
TIME...MOT...LOC 1409Z 246DEG 35KT 3542 7834
22Special weather statement, Dec 22, 10:32 AM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1032 AM EST TUE DEC 22 2015 NCZ021-022-038-039-221800- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE... TRINITY 1032 AM EST TUE DEC 22 2015 ...AREAS OF DENSE FOG ACROSS THE WESTERN PIEDMONT THROUGH EARLY AFTERNOON... IN THE WAKE OF THE EARLY MORNING RAINFALL...AREAS OF FOG...SOME LOCALLY DENSE...ARE DEVELOPING ACROSS PORTIONS OF THE WESTERN PIEDMONT. VISIBILITY WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN SOME AREAS. MOTORISTS ARE URGED TO DRIVE WITH CAUTION AND BE PREPARED FOR THE RAPIDLY CHANGING VISIBILITY. A SOUTHERLY WIND IS EXPECTED TO SCOUR THE FOG BY EARLY AFTERNOON...GREATLY IMPROVING VISIBILITIES. 22
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 7:23 AM EST | Areal Flood Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Durham, Franklin and 18 more | 3 hr |
| Dec 22, 9:12 AM EST | Special Weather Statement | RAH | Johnston, Wayne | 48 min |
| Dec 22, 2:14 PM EST | River Flood Warning | RAH | Chatham | 18 hr |
| Dec 22, 3:53 PM EST | Flash Flood Watch | RAH | Alamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 3 more | 51 hr |
Nearby
River Flood Warnings in North Carolina, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.